MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC. THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACC.
Model Number TTNS3.00E4-1200
Medical Device Problem Codes Insufficient Cooling (1130); Material Puncture/Hole (1504); Material Deformation (2976)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840); Scar Tissue (2060); Skin Disorders (4543); Skin Inflammation/ Irritation (4545); Swelling/ Edema (4577); Hyperpigmentation (4837)
Date of Event 01/31/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported that a patient experienced a burn on their face following a thermage cpt treatment.During the procedure the provider delivered approximately 896 pulses when a cryogen error message was shown on the system display.The system was powered off and cryogen was reseated to clear the error, but the provider noticed there was a hole in the treatment tip and the patient had sustained a burn injury on the right side of their face, specifically on the under-eye area extending from the nose/cheek region to the ear.The provider applied ice and polysporin to the affected areas.The patient¿s current status is that there is persistent subdermal darkening and uneven skin texture following prior scarring.The provider indicated that while the condition is not severe, additional intervention is needed to support recovery.The patient did not undergo any other treatment on the procedure date.The patient did receive a hyrdofacial treatment within 90 days prior to the treatment and had received thermage treatment approximately one year prior.A solta medical reviewer examined an undated photo of the patient injury.It was observed in the photo there was diffuse erythema, inflammation, and swelling involving one cheek and the periorbital region.There was no evidence of crusting or an open wound.At the time the medical reviewer deemed the injury as not serious.An updated image was reviewed twenty-four days post-procedure which showed mild, scattered erythematous papules consistent with low-grade inflammatory changes on the right facial cheek area.There is evidence of mild post-inflammatory hyperpigmentation and residual textural irregularity consistent with prior scarring.The medical reviewer changed the injury to serious.This event meets reportability requirements as the medical reviewer has deemed it a serious injury.Solta medical cryogen and 1 ½ bottle of coupling fluid was used with the highest level of treatment at 5.0.Energy used on the cheek was at a level of 5.0 while a lower energy level of 3.0 was used below the eye area.This was the first time the treatment tip was used on a patient, and it was inspected prior to use and every 600 pulses with no discrepancies found prior to the hole in the tip membrane being discovered.The treatment tip was returned to depot for evaluation where dielectric breakdown of the tip membrane was observed.Observation of dielectric breakdown upon tip evaluation meets the definition of a reportable malfunction per solta procedure due to the propensity of tips with dielectric breakdown to cause or contribute to patient injury.
 
Additional Manufacturer Narrative
This event meets reportability requirements as the medical reviewer has deemed it a serious injury.The data logs from the event were unavailable for evaluation.The treatment tip was returned for evaluation.The tip passed flow, leak, and thermistor testing however it failed visual inspection due to the observation of dielectric breakdown on the tip membrane.Functional testing was performed (50 treatments) with no errors or other issues observed.This event meets reportability requirements as it is a reportable malfunction per solta procedure.The investigation is ongoing.
 
Additional Manufacturer Narrative
Tip evaluation confirmed damage to the tip membrane along the radio-frequency (rf) trace.Breakdown of the dielectric material can cause the rf energy, delivered by the system, to focus in a small area of the membrane, rather than to be uniformly distributed over the entire membrane area.Defects on the tip membrane can lead to a raise in temperature of the tip during treatment and can potentially cause patient burns.This confirms customer account of damage to the tip.The thermage cpt system technical user¿s manual instructs the operator to inspect the treatment tips for any signs of physical damage prior, during, and after treatment.With respect to all thermage systems, clinicians should frequently inspect the tip membrane during treatment for signs of breakdown and build-up of foreign substances.According to the thermage cpt system technical user¿s manual, burns, scarring, discoloration, redness, and surface irregularities are known potential reactions to treatment.The procedure may produce heating in the upper layers of the skin, causing burns and subsequent blister and scab formation.There is a small chance of scar formation.Application of topical steroidal or antibiotic preparations may be of benefit.In the rare instance of a burn that results in a scar, the scar will probably be very small and respond readily to removal with a laser device.A review of the manufacturing records showed all requirements were met.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Review of manufacturing records show final manufacturing test verification specifications are acceptable.No nonconformities or anomalies were found related to this event when reviewing the device history record.Based on the available information, this event was most likely caused by damage on the tip membrane.It is unknown what caused this damage.All treatment tips are visually inspected during the manufacturing process.No corrective action is necessary at this time.

Brand Name
THERMAGE CPT SYSTEM TIP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key24526266
Report Number3011423170-2026-00315
Device Sequence Number21255649
Product Code GEI
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173759
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTTNS3.00E4-1200
Date Returned to Manufacturer02/09/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale